MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SUTURE GRASPER *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US ARTHRO SUTURE GRASPER *EA; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 214575
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device lot/serial number was not provided, therefore, udi: (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported from the affiliate in (b)(6) that the arthro suture grasper device broken after a procedure.No additional information is available.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that after the procedure, the device was broken.The complaint device was not returned despite the multiples attempts for product return, therefore unavailable for a physical evaluation.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that the pharmacist received the device broken after a procedure.The device was received and evaluated.When performing the visual inspection, it could be observed that the device's shaft and the handle are separated, no broken pieces could be observed.At magnification of the connecting side of the shaft it was found a few marks of wear.It was not possible to assemble again.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint cannot be confirmed.The possible root cause for this issue can be attributed to the repeated and constant use of the device, also rough use, age of the device and constant sterilization process can contribute to a device end of life.As per ifu 108410: end of useful instrument life is generally determined by wear or damage from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10979039
Report Number1221934-2020-03827
Device Sequence Number17208050
Product Code HCF
UDI-Device Identifier10886705003822
UDI-Public10886705003822
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214575
Device Catalogue Number214575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2020
Supplement Date Received by Manufacturer01/15/2021
04/08/2021
04/09/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/19/2021
04/09/2021
04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1